MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA PEDICLE SCREW 5X45

MEDACTA INTERNATIONAL SA PEDICLE SCREW 5X45
Catalog Number 03.50.012
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 02/23/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information received on 22 march 2018 by the sales representative: surgeon reported that the removal was absolutely performed due to infection.He saw no implant failure 16 screws were explanted , 1 out of the 17 listed in the complaint was never implanted but to date we do not know which is.Batch review performed on 21 march 2018: pedicle screw 5x45 reference 03.50.012; lot 147632: (b)(4) items manufactured and released on 28 november 2014.Expiration date: 2019-11-10.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Pedicle screw 5x40 reference 03.50.011 (k121115); lot 153394: (b)(4) items manufactured and released on 06 july 2015.Expiration date: 2020-05-20.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Pedicle screw 4.5x30 reference 03.50.003 (k121115); lot 152312: (b)(4) items manufactured and released on 03 june 2015.Expiration date: 2020-04-26.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Pedicle screw 6x45 reference 03.50.018 (k121115); lot 155052: (b)(4) items manufactured and released on 11 september 2015.Expiration date: 2020-08-17.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event (3 pieces of the same lot involved in this case).Pedicle screw 5x45 reference 03.50.012 (k121115); lot 153389: (b)(4) items manufactured and released on 11 june 2015.Expiration date: 2020-05-18 no anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Pedicle screw 4.5x40 reference 03.50.005 (k121115); lot 148279: (b)(4) items manufactured and released on 09 january 2015.Expiration date: 12-10-2019.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event pedicle screw 4.5x35 reference 03.50.004 (k121115); lot 152120: (b)(4) items manufactured and released on 13 april 2015.Expiration date: 2020-03-10.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Pedicle screw 4.5x35 reference 03.50.004 (k121115); lot 125161: (b)(4) items manufactured and released on 05 august 2013.Expiration date: 10-31-2017.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Pedicle screw 4.5x35 reference 03.50.004 (k121115); lot 124468: (b)(4) items manufactured and released on 26 october 2012.Expiration date: 09-30-2017.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event pedicle screw 6x45 reference 03.50.018 (k121115); lot 160524: (b)(4) items manufactured and released on 25 february 2016.Expiration date: 01-18-2021.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.
 
Event or Problem Description
Revision surgery performed due to signs of infection about 1 year after primary.The surgeon removed all medacta hardware.The surgeon plans to implant another company's product upon the infection clearing.

Brand Name
PEDICLE SCREW 5X45
Common Device Name
PEDICLE SCREW
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key7365118
Report Number3005180920-2018-00178
Device Sequence Number19113668
Product Code KWP
UDI-Device Identifier07630030834158
UDI-Public07630030834158
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K121115
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/10/2019
Device Catalogue Number03.50.012
Device Lot Number147632
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2018
Initial Report FDA Received Date03/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;